New Mexico, 2015

Hail and Damaging Wind in New Mexico, June 1, 2015

June 1, 2015 · NWS ABQ · 2 events in 1 county or zone

An upper level trough quickly moved east over New Mexico and interacted with abundant low level moisture and instability over the eastern plains to produce a line of strong to severe thunderstorms. Most of the storms produced pea to dime size hail as they pushed southeast across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An upper level trough quickly moved east over New Mexico and interacted with abundant low level moisture and instability over the eastern plains to produce a line of strong to severe thunderstorms. Most of the storms produced pea to dime size hail as they pushed southeast across the area. Dime size hail covered the ground in Abbott up to 2 inches deep. One of the stronger storms in Guadalupe County produced nickel size hail near Newkirk shortly before 5pm. Slight wind damage was reported around the McDonald's in Santa Rosa.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 1, 2:50 PM MST, 40 minutes earlier.

Area forecast discussion, Jun 1, 2:50 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT MON JUN 1 2015

.SYNOPSIS...
AS DRIER AIR WORKS INTO NEW MEXICO FROM THE WEST THIS EVENING...SHOWERS
AND THUNDERSTORMS WILL RAPIDLY DISSIPATE FROM WEST TO EAST. DRY
AND VERY WARM TO HOT CONDITIONS ARE IN STORE FOR ALL AREAS TUESDAY
THROUGH THURSDAY. AS SUBTROPICAL MOISTURE ASSOCIATED WITH
HURRICANE ANDRES MOVES UP FROM THE SOUTHWEST FRIDAY...SCATTERED
SHOWERS AND THUNDERSTORMS WILL RETURN. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK AS MOISTURE FROM WHAT IS NOW TROPICAL STORM BLANCA MOVES
NORTHWARD INTO NEW MEXICO.

&&

.DISCUSSION...
UPPER LEVEL RIDGE AXIS JUST ABOUT OVER THE RGV THIS AFTERNOON.
STORMS FIRED RATHER EARLY TODAY...LIKELY WITH THE HELP OF MID AND
UPPER LEVEL DEFORMATION/STRETCHING ALONG THE RIDGE AXIS. SHOWERS
AND STORMS SHOULD SUBSIDE RAPIDLY THIS EVENING FROM WEST TO EAST
AS MUCH DRIER AIR FROM ARIZONA MOVES IN. EAST-CENTRAL AND
SOUTHEAST PLAINS SHOULD SEE CONVECTIVE ACTIVITY...POSSIBLY
STRONG...CONTINUE UNTIL AROUND MIDNIGHT.

MODELS IN VERY GOOD AGREEMENT THAT A DRY WEST TO SOUTHWEST FLOW
ALOFT WILL BRING THE FIRST SEVERAL DAYS OF TYPICAL JUNE WEATHER TO
NM TUESDAY AND WEDNESDAY. TEMPERATURE GUIDANCE CONTINUING TO
INDICATE THE HOTTEST DAYS FOR MOST LOCATIONS EITHER TUESDAY OR
WEDNESDAY. THE CENTURY MARK POSSIBLE AT ROSWELL WEDNEDSAY
AFTERNOON AS DOWNSLOPING EFFECTS COMBINE WITH WARM MID LEVEL TEMPS.

AS AN UNSEASONABLY DEEP UPPER LOW DROPS SOUTHWARD ALONG THE
CALIFORNIA COAST THURSDAY...MOISTURE FROM HURRICANE ANDRES GETS
CAUGHT UP IN INCREASING SOUTHWEST FLOW ALOFT. THIS INCREASING FLOW
ALSO TAPS MID LEVEL MOISTURE FROM NORTH-CENTRAL MEXICO...BRINGING
IT DUE NORTH AND MERGING IT WITH THE REMNANTS FROM ANDRES. MODELS
KEEP ASSOCIATED PRECIP WEST OF NM UNTIL FRIDAY. IT WILL LIKELY
TAKE SOME TIME TO GET CONVECTION GOING FRIDAY WITH A GOOD DEAL OF
MID AND HIGH LEVEL CLOUDS STREAMING NORTH AND NEWD THROUGH THE
STATE...LIMITING SURFACE HEATING. BOTH GFS AND ECMWF NOT WASTING
ANY TIME TAPPING MOISTURE FROM TROPICAL STORM BLANCA. STRONG AND
LONG LIVED SOUTHERLY FLOW ALOFT IN BETWEEN THE PREVIOUSLY
MENTIONED UPPER LOW OFF THE SRN CALIFORNIA COAST AND AN UPPER
LEVEL HIGH OVER TX KEEPS MOISTURE ASSOCIATED WITH BLANCA STREAMING
OVER NM SUNDAY THROUGH MONDAY NIGHT. SINCE 1900...HURRICANE AND
TROPICAL REMNANTS HAVE ONLY BEEN DOCUMENTED TWICE IN NEW MEXICO
DURING THE MONTH OF JUNE. JUNE 1990 BROUGHT THE REMNANTS OF TWO
SUCH SYSTEMS TO THE STATE. THIS IS INDEED A RARE SEQUENCE OF
EVENTS.

33

&&

.FIRE WEATHER...
THE ATMOSPHERE IS A BIT MORE UNSTABLE TODAY WITH
CONTINUED RESIDUAL MOISTURE TRAPPED WITHIN THE UPPER RIDGE.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE ERUPTED AND THE HIT AND
MISS ACTIVITY WILL IMPACT MOST OF THE AREA. GUSTY OUTFLOW WINDS AND
A SMALL FOOTPRINT OF WETTING RAIN WILL ACCOMPANY THE CELL ACTIVITY
WEST OF THE CENTRAL MTNS. STRONGER STORMS AND MORE OF A POTENTIAL
FOR WETTING RAIN WILL IMPACT AREAS ALONG AND EAST OF THE CENTRAL
MTNS THROUGH THE EVENING AND PERHAPS EARLY MORNING HOURS ON TUESDAY.

A MUCH DRIER AIRMASS WILL FLOW IN FROM THE WEST LATER TONIGHT ACROSS
WESTERN AREAS AND CONTINUE TO SWEEP ACROSS THE AREA THROUGH AT LEAST
THURSDAY. THIS WILL BE A FAIRLY STRONG MID LEVEL DRY INTRUSION EVENT
AND BE ACCOMPANIED WITH ABOVE NORMAL TEMPERATURES. PEAK HIGHS APPEAR
TO BE ON WEDNESDAY. HAINES VALUES WILL ALSO SOAR UP INTO THE 6
CATEGORY. SEVERAL HOURS OF SINGLE DIGIT HUMIDITY READINGS ARE
EXPECTED TUESDAY/WEDNESDAY ACROSS THE MAJORITY OF THE AREA. THIS IS
THE FIRST SIGNIFICANTLY DRY AIRMASS SINCE THE EARLIER HALF OF APRIL.
THE WIND FLOW WILL GRADUALLY INCREASE AS THE UPPER RIDGE GETS
DISPLACED TO THE SOUTH SLIGHTLY. THE WIND FLOW ALOFT WILL INCREASE
AHEAD OF THE PACIFIC TROUGH. BREEZES DONT LOOK TO BE TOO OUT OF
CONTROL BUT LOOKING AT SOME LOCALIZED CRITICAL CONDITIONS ACROSS THE
EASTERN PLAINS BOTH WED/THU.

WEATHER MODELS CONTINUE TO SHOW THE PACIFIC LOW/TROUGH GOBBLING UP
SOME OF THE HURRICANE MOISTURE OFF THE BAJA AND BRINGING IT INTO THE
FOUR CORNERS REGION LATE THURSDAY NIGHT INTO FRIDAY. AT THE SAME
TIME A STRONGER RIDGE WOULD DEVELOP OVER TEXAS. THIS HYBRID MONSOON
LIKE PATTERN WOULD EVENTUALLY DRAW MOISTURE NORTHWARD FROM THE
MEXICO/S CENTRAL HIGH TERRAIN AND SUSPECT THE SURFACE DRYLINE WOULD
SHARPEN UP ACROSS THE EASTERN PLAINS. THIS MEANS AN INITIAL MIX BAG
OF WETTING RAIN BUT AS THE LATE WEEK ENTERS IN THE WEEKEND...MORE
WETTING CELLS SHOULD BE AROUND. THE WETTER STORMS WOULD MOST LIKELY
BE FOUND ACROSS THE WEST DUE TO THE PROXIMITY TO THE CLOSED LOW AND
MORE UNSTABLE AIRMASS. THE DRYLINE STORMS IN THE EAST MAY NOT BE
ABLE TO FORM DUE TO A STABLE LAYER ALOFT. WILL WATCH THAT TREND.
EITHER WAY...UNSETTLED WEATHER FOR LATE WEEK AND MORE SO FOR THE
WEEKEND. EXPECT HIGHER HUMIDITY AND MORE CLOUD COVER.

50

&&

.AVIATION...
18Z TAF CYCLE
SH/TS CURRENTLY FIRING UP OVER THE MTNS. THE ACTIVITY TODAY WILL
MOVE TOWARDS AN EASTERLY DIRECTION. LVS/TCC/ROW IS LIKELY TO GET
IMPACTED BY TS. AEG/ABQ AND SAF ARE LIKELY TO BE IMPACTED BY
PASSING SH AND OUTFLOW WINDS. CANT RULE OUT A TS BUT LESS OF A
CHANCE DUE TO THE DRIER NATURE TO THE STORMS THERE. MENTIONED WIND
GUSTS BETWEEN 30-35KT WITH THE SHOWER ACTIVITY BUT CERTAINLY CANT
RULE OUT HIGHER. ACTIVITY WILL GRADUALLY DISSIPATE DURING THE
EVENING HOURS...PERHAPS HANGING ON ACROSS THE FAR EAST EARLY
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  85  49  85 /   5   0   0   0
DULCE...........................  40  81  40  81 /  20   0   0   0
CUBA............................  45  81  44  81 /  10   0   0   0
GALLUP..........................  42  82  41  82 /   5   0   0   0
EL MORRO........................  42  81  42  81 /   5   0   0   0
GRANTS..........................  39  84  39  83 /   5   0   0   0
QUEMADO.........................  43  82  46  82 /   5   0   0   0
GLENWOOD........................  47  87  48  86 /   5   0   0   0
CHAMA...........................  38  74  39  75 /  20   0   0   0
LOS ALAMOS......................  53  82  52  82 /  30   0   0   0
PECOS...........................  50  82  50  83 /  20   0   0   0
CERRO/QUESTA....................  46  79  46  81 /  20   0   0   0
RED RIVER.......................  39  69  39  71 /  40   0   0   0
ANGEL FIRE......................  38  72  39  75 /  20   0   0   0
TAOS............................  41  81  42  82 /  10   0   0   0
MORA............................  45  80  46  81 /  20   0   0   0
ESPANOLA........................  52  87  51  87 /  20   0   0   0
SANTA FE........................  54  82  53  83 /  10   0   0   0
SANTA FE AIRPORT................  51  85  51  86 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  60  88  58  87 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  59  90  58  89 /  10   0   0   0
ALBUQUERQUE VALLEY..............  54  92  54  91 /  10   0   0   0
ALBUQUERQUE WEST MESA...........  57  90  56  89 /  10   5   0   0
LOS LUNAS.......................  53  92  53  91 /  10   0   0   0
RIO RANCHO......................  56  90  55  88 /  10   5   0   0
SOCORRO.........................  55  92  55  90 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  53  83  51  83 /  20   0   0   0
TIJERAS.........................  50  85  48  85 /  20   0   0   0
MORIARTY/ESTANCIA...............  42  85  41  86 /  20   0   0   0
CLINES CORNERS..................  50  83  49  85 /  20   0   0   0
GRAN QUIVIRA....................  53  85  51  85 /  20   0   0   0
CARRIZOZO.......................  56  88  57  89 /  10   5   0   0
RUIDOSO.........................  48  83  49  84 /  20   5   0   0
CAPULIN.........................  52  84  51  85 /  20   5   0   5
RATON...........................  50  85  48  86 /  20   5   0   5
SPRINGER........................  50  87  48  88 /  20   0   0   5
LAS VEGAS.......................  46  83  46  85 /  20   0   0   0
CLAYTON.........................  56  91  55  92 /  30   5   0   5
ROY.............................  52  87  49  89 /  30   0   0   5
CONCHAS.........................  59  94  55  95 /  30   0   0   0
SANTA ROSA......................  58  93  54  94 /  40   0   0   0
TUCUMCARI.......................  58  96  56  97 /  50   5   0   0
CLOVIS..........................  57  91  57  96 /  40   5   0   0
PORTALES........................  59  92  58  97 /  20  10   0   0
FORT SUMNER.....................  59  95  57  96 /  40   5   0   0
ROSWELL.........................  58  98  56 100 /  20   5   0   0
PICACHO.........................  56  93  57  94 /  20   5   0   0
ELK.............................  57  87  57  89 /  20   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

33
Hazardous weather outlook, Jun 1, 3:17 AM MST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 AM MDT MON JUN 1 2015

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
417 AM MDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON AND TONIGHT WITH HAIL
AROUND THE SIZE OF PENNIES AND WIND GUSTS TO 50 MPH. MINOR
FLOODING WILL ALSO BE POSSIBLE ACROSS THE FAR EASTERN PLAINS AS
SOME STORMS PRODUCE AROUND 1 INCH OF RAIN IN LESS THAN AN HOUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Jun 1, 10:17 AM MST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1117 AM MDT MON JUN 1 2015

NMZ512-513-516-011800-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE
VALLEY-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
1117 AM MDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TAOS COUNTY...

AT 1116 AM MDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHEAST OF TRES
PIEDRAS...OR 11 MILES WEST OF QUESTA...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
QUESTA...ARROYO HONDO...CERRO...LAMA AND SAN CRISTOBAL.

OTHER LOCATIONS IN THE WARNING INCLUDE THE FOLLOWING LOCATIONS
CEBOLLA MESA CAMPGROUND...GOAT HILL CAMPGROUND...WILD RIVERS
RECREATION AREA...JOHN DUNN BRIDGE RIVER ACCESS...LEE TRAIL RIVER
ACCESS...AND RED RIVER STATE FISH HATCHERY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3678 10549 3648 10562 3662 10593 3687 10586
TIME...MOT...LOC 1716Z 311DEG 13KT 3674 10580

50
Special weather statement, Jun 1, 1:42 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT MON JUN 1 2015

NMZ528-531-012130-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
242 PM MDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORA...SOUTH
CENTRAL COLFAX AND NORTHWESTERN HARDING COUNTIES...

AT 242 PM MDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF
MILLS...OR 15 MILES SOUTHEAST OF SPRINGER...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MILLS.

OTHER LOCATIONS IN THE WARNING INCLUDE MILLS CANYON CAMPGROUND AND
RIM CAMPGROUND.

LAT...LON 3629 10419 3599 10427 3611 10456 3628 10452
TIME...MOT...LOC 2042Z 282DEG 14KT 3619 10442

50
Special weather statement, Jun 1, 2:34 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT MON JUN 1 2015

NMZ527-530-531-012200-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-HARDING COUNTY-
334 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN
HARDING COUNTIES UNTIL 400 PM MDT...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF GRENVILLE TO 10 MILES SOUTHEAST OF GLADSTONE...AND MOVING
EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRENVILLE...GLADSTONE...MOUNT DORA...CLAYTON LAKE STATE PARK AND
YATES.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3595 10360 3614 10407 3622 10404 3622 10401
      3628 10401 3671 10383 3671 10318
TIME...MOT...LOC 2134Z 282DEG 24KT 3667 10364 3618 10389

33
Special weather statement, Jun 1, 2:37 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT MON JUN 1 2015

NMZ537-012200-
DE BACA COUNTY-
337 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE BACA COUNTY UNTIL
400 PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUMNER LAKE...OR 11 MILES NORTHWEST OF FORT
SUMNER...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT SUMNER...SUMNER LAKE AND SUMNER LAKE STATE PARK.

&&

LAT...LON 3441 10408 3456 10447 3465 10441 3465 10413
      3461 10413 3460 10402
TIME...MOT...LOC 2137Z 281DEG 32KT 3460 10436

33
Special weather statement, Jun 1, 2:57 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT MON JUN 1 2015

NMZ533-012230-
GUADALUPE COUNTY-
357 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GUADALUPE COUNTY
UNTIL 430 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUERVO...OR 14 MILES EAST OF SANTA ROSA...
MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CUERVO AND NEWKIRK.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 286 AND 301.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3489 10458 3509 10445 3509 10425 3492 10422
TIME...MOT...LOC 2156Z 261DEG 23KT 3501 10443

33

The radar

The Cannon AFB radar (KFDX), 59 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Guadalupe

When
June 1, 3:30 PM MST to 3:32 PM MST
Where
Guadalupe County, 13.24 mi SSE of Newkirk
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.890, -104.190

Thunderstorm Wind, Guadalupe

When
June 1, 9:00 PM MST to 9:10 PM MST
Where
Guadalupe County, Santa Rosa
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.940, -104.680

Five inch diameter tree limbs downed. Small electrical pole toppled. Some siding stripped off roof of McDonalds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569192, 571633.